Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 181, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Sep 26, 2007, 2:43 PM CDT for Choctaw County, Oklahoma. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2007, 2:43 PM CDT (19:43 UTC)
- Expired
- Sep 26, 2007, 3:17 PM CDT
- In force
- 34 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Choctaw County, OK
The radar
The Western Arkansas radar (KSRX), 175 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.7 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 899 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1087 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 261943
SVRTSA
OKC023-262030-
/O.NEW.KTSA.SV.W.0181.070926T1943Z-070926T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
243 PM CDT WED SEP 26 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CHOCTAW COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 330 PM CDT
* AT 240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED NEAR HUGO...MOVING EAST AT 10
MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SAWYER AND
FORT TOWSON.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3388 9552 3391 9556 3409 9554 3408 9516
3395 9515 3397 9522 3390 9529 3387 9535
TIME...MOT...LOC 1943Z 276DEG 9KT 3396 9544
$$2 follow-up statements
000
WWUS54 KTSA 262004
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
304 PM CDT WED SEP 26 2007
OKC023-262030-
/O.CON.KTSA.SV.W.0181.000000T0000Z-070926T2030Z/
CHOCTAW OK-
304 PM CDT WED SEP 26 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHEASTERN CHOCTAW COUNTY...
AT 258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR FROGVILLE...MOVING
SOUTHEAST AT 10 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HUSKEY AND
FROGVILLE.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3388 9552 3390 9549 3396 9545 3399 9528
3396 9526 3397 9522 3390 9529 3387 9535
TIME...MOT...LOC 2004Z 303DEG 11KT 3389 9536
$$000
WWUS54 KTSA 262017
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
317 PM CDT WED SEP 26 2007
OKC023-262027-
/O.CAN.KTSA.SV.W.0181.000000T0000Z-070926T2030Z/
CHOCTAW OK-
317 PM CDT WED SEP 26 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHOCTAW COUNTY IS
CANCELLED...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE
WITH THIS STORM.
LAT...LON 3388 9552 3390 9549 3396 9545 3399 9528
3396 9526 3397 9522 3390 9529 3387 9535
TIME...MOT...LOC 2017Z 303DEG 11KT 3387 9532
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 2:23 PM CDT, 20 minutes earlier.
Area forecast discussion, Sep 26, 2:23 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 223 PM CDT WED SEP 26 2007 .DISCUSSION... THUNDERSTORMS ARE CURRENTLY PROGRESSING EASTWARD OUT OF THE FORECAST AREA. HOWEVER... THE CLEARING LINE HAS NOT MOVED EASTWARD MUCH AT ALL TODAY. LOW CLOUDS HAVE PERSISTED ACROSS ALL BUT THE NW CORNER OF OSAGE COUNTY. THIS IS DEPICTED WELL IN THE RUC AND NAM MODELS WHICH TENDS TO MAKE THEIR OVERNIGHT SOLUTIONS BELIEVABLE. AS SUCH... AM EXPECTING ALL PRECIPITATION TO BE EAST OF OUR ARKANSAS COUNTIES BY 00Z AND HAVE NO POPS TONIGHT. WILL MOST LIKELY SEND ZONES WITH PRE-FIRST PERIOD WORDING FOR THE ONGOING PRECIP. CLOUDS MAY CONTINUE TO HANG TOUGH THOUGH. BOTH THE NAM AND RUC ARE VERY RELUCTANT TO CLEAR OUT THE LOW LEVEL MOISTURE OVERNIGHT... AND CLOUDS MAY PERSIST INTO EARLY MORNING ACROSS PORTIONS OF THE AREA. WITH CALM CONDITIONS AND A MOIST GROUND... CLOUD COVER OR LACK THEREOF WILL BE CRITICAL IN DETERMINING LOW TEMPERATURES AND THE POSSIBILITY OF PATCHY FOG BEFORE SUNRISE. CURRENTLY HAVE NO MENTION OF FOG IN THE GRIDS... HOWEVER... THE EVENING SHIFT WILL NEED TO TAKE A LATER LOOK AT BOTH THE FORECAST MINIMUMS AND THE POSSIBILITY OF FOG. BEGINNING TOMORROW... A RIDGE OF HIGH PRESSURE WILL BUILD ACROSS THE EXTREME SOUTHERN PLAINS WHICH WILL PROVIDE DRY AND WARM CONDITIONS FOR US INTO THE WEEKEND. ON SATURDAY... A VIGOROUS UPPER TROUGH WILL MOVE INTO THE CENTRAL PLAINS... PUSHING THE RIDGE EASTWARD SOMEWHAT. THIS WILL ALLOW SOUTHWEST UPPER FLOW TO TRAVERSE EASTERN OKLAHOMA AND WILL RAISE THUNDERSTORM CHANCES ACROSS THE REGION. IN ADDITION... A SURFACE FRONT IS EXPECTED TO SLIDE INTO THE REGION OVER THE WEEKEND AND BECOME STATIONARY ACROSS OKLAHOMA AND NORTHERN ARKANSAS. AFTER A DRY MONDAY... POPS RETURN TO THE FORECAST FOR TUESDAY AND WEDNESDAY AS SOUTHWEST UPPER FLOW AND ASSOCIATED UPPER WAVES AGAIN APPROACH THE FORECAST AREA. && .PRELIMINARY POINT TEMPS/POPS... TUL 58 85 58 85 / 10 0 0 0 FSM 63 88 57 87 / 10 0 0 0 MLC 62 88 58 86 / 10 0 0 0 BVO 51 86 52 84 / 0 0 0 0 FYV 56 83 48 82 / 10 0 0 0 BYV 57 80 52 81 / 10 0 0 0 MKO 60 85 57 84 / 10 0 0 0 MIO 56 84 54 84 / 10 0 0 0 F10 61 85 57 85 / 10 0 0 0 HHW 68 88 61 88 / 10 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...10 LONG TERM....06 BAS
Hazardous weather outlook, Sep 26, 12:46 PM CDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1246 PM CDT WED SEP 26 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1246 PM CDT WED SEP 26 2007 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...FAR SOUTHEAST OKLAHOMA. ONSET...THIS AFTERNOON. DISCUSSION... CLOUD COVER WILL INHIBIT INSTABILITY ACROSS A LARGE PART OF THE AREA THIS AFTERNOON. HOWEVER...ENOUGH SUNSHINE MAY OCCUR OVER FAR SOUTHEAST OKLAHOMA FOR THE POSSIBILITY OF A MARGINALLY SEVERE THUNDERSTORM. THUNDERSTORM DEVELOPMENT WILL CONINTUE TO BE POSSIBLE ACROSS THE REMAINDER OF SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS AS WELL. A DIFFUSE COLD FRONT LIES ACROSS THE AREA AND MAY PROVIDE THE FOCUS FOR CONVECTION. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...NO HAZARDS. FRIDAY...NO HAZARDS. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...NO HAZARDS. TUESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... HIGH PRESSURE WILL DOMINATE THE WEATHER THURDAY AND FRIDAY. A COLD FRONT WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS SATURDAY AND SUNDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Sep 26, 2:25 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
225 PM CDT WED SEP 26 2007
OKZ053-262000-
CHOCTAW OK-
225 PM CDT WED SEP 26 2007
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
CENTRAL CHOCTAW
AT 225 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HUGO...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...HUGO...ORD...FROGVILLE...GRANT...GOODLAND...
SAWYER...MESSER...KENT...FALLON AND SPEER.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3390 9557 3393 9556 3394 9560 3411 9563
3413 9527 3388 9529 3388 9534
TIME...MOT...LOC 1925Z 276DEG 9KT 3400 9550The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 2:25 PM CDT | Special Weather Statement | TSA | Choctaw | 35 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.